Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Albuquerque, NM

May 7, 2012Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 7, 2012, 2:45 PM MDT for Chaves County, New Mexico. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 2:45 PM MDT (20:45 UTC)
Expired
May 7, 2012, 3:30 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:45 PM MDTHAIL 0.754 E Elk, NM
May 7, 3:00 PM MDTHAIL 16 Nnw Dunken, NM
May 7, 3:30 PM MDTHAIL 1.7518 Ne Dunken, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6040 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS55 KABQ 072045
SVRABQ
NMC005-072130-
/O.NEW.KABQ.SV.W.0005.120507T2045Z-120507T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DUNKEN...OR ABOUT 28 MILES EAST OF CLOUDCROFT...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3284 10537 3293 10536 3312 10514 3290 10486
      3274 10528
TIME...MOT...LOC 2046Z 233DEG 19KT 3287 10525

$$
2 follow-up statements
341 
WWUS55 KABQ 072109
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT MON MAY 7 2012

NMC005-072130-
/O.CON.KABQ.SV.W.0005.000000T0000Z-120507T2130Z/
CHAVES-
309 PM MDT MON MAY 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 330 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 3 MILES NORTH OF DUNKEN...OR ABOUT 34 MILES EAST OF 
CLOUDCROFT...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTIONS OF STATE ROAD 24 AND HIGHWAY 82...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3284 10537 3293 10536 3312 10514 3290 10486
      3274 10528
TIME...MOT...LOC 2108Z 252DEG 17KT 3289 10515

$$

KJ
871 
WWUS55 KABQ 072121
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT MON MAY 7 2012

NMC005-072130-
/O.CON.KABQ.SV.W.0005.000000T0000Z-120507T2130Z/
CHAVES-
321 PM MDT MON MAY 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 330 PM MDT...

AT 320 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHEAST OF
DUNKEN...OR ABOUT 35 MILES WEST OF ARTESIA...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTIONS OF HIGHWAY 82...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. A WALL 
CLOUD
HAS BEEN REPORTED WITH THIS SEVERE STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3284 10537 3293 10536 3312 10514 3290 10486
      3274 10528
TIME...MOT...LOC 2120Z 260DEG 18KT 3290 10502

$$
KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:47 AM MDT, 10 hours 58 minutes earlier.

Area forecast discussion, May 7, 3:47 AM MDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 AM MDT MON MAY 7 2012

.DISCUSSION...
NAM12 ANALYSIS INDICATES A CLOSED UPPER LOW IS FINALLY FORMING
WITHIN A DEEP UPPER TROUGH OVER UT AND AZ EARLY THIS MORNING.
MODELS HAVE BEEN PROGGING THE LOW TO CLOSE OFF OVER UT...BUT THE
NAM12 DEPICTS IT NEAR PHOENIX. EITHER WAY...THE UPPER LOW IS
EXPECTED TO SINK SLOWLY SOUTHWARD THROUGH WESTERN AZ TODAY THROUGH
TUESDAY...INTO NW MEXICO TUE NIGHT THROUGH WED...THEN EASTWARD
INTO W TX BY THU AFTERNOON.

THE SYSTEM HAS ALREADY DRAWN A MOIST BACK DOOR COLD FRONT INTO
CENTRAL NM...AND THIS FRONT SHOULD FINALLY WORK ITS WAY OVER THE
CONTINENTAL DIVIDE AND INTO AZ BY TUESDAY MORNING. EASTERLY
UPSLOPE FLOW SHOULD FAVOR THE NORTHERN MOUNTAINS...CENTRAL
MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS TO THE EAST FOR NUMEROUS
SHOWERS AND THUNDERSTORMS TODAY...WITH SCATTERED TO ISOLATED
ACTIVITY ELSEWHERE. THE MOIST LOW LEVEL EASTERLY FLOW WILL
CONTINUE THROUGH MID WEEK...WITH MODEST UPPER LEVEL DYNAMICS FROM
THE DISTANT STORM SYSTEM KEEPING DAILY ROUNDS OF SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE EXCEPTION
WILL BE NUMEROUS THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY
EVENING ACROSS THE SOUTHERN TIER OF MOUNTAINS TUESDAY.

IN ADDITION TO THE PRECIPITATION...THE LOW LEVEL EASTERLIES WILL
RESULT IN SOME STRONG EAST CANYON WINDS WITHIN THE CENTRAL VALLEY.
A WIND ADVISORY WILL BE ISSUED WITH THIS MORNINGS FORECAST PACKAGE
FOR THE MIDDLE RIO GRANDE VALLEY THIS MORNING THROUGH EARLY
WED MORNING. AT KABQ...GFS AND NAM MOS BOTH AGREE ON WIND ADVISORY SPEEDS
AT TIMES THIS MORNING...THEN AGAIN DURING THE LATE AFTERNOON.
ALTHOUGH EAST CANYON WINDS MAY WEAKEN DURING THE EARLY
AFTERNOON...THEY SHOULD PICK UP AGAIN DUE TO THUNDERSTORM OUTFLOWS
BY THIS EVENING. TONIGHT...EAST CANYON WINDS SHOULD REMAIN STRONG DUE
TO THE UPPER LOW SQUARELY WEST OF ALBUQUERQUE AND A 1023 MB
SURFACE HIGH SINKING TOWARDS THE OK/TX PANHANDLES. THERE IS A
CHANCE THE DAY SHIFT MAY NEED TO ADD THE SANTA FE METRO AREA TO
THE WIND ADVISORY...BUT CURRENT THINKING IS THAT CONVECTION IN THE
SANTA FE AREA MAY DISRUPT THE EAST WIND THERE AND KEEP SPEEDS BELOW
ADVISORY CRITERIA.

DURING THE LATTER HALF OF THE WEEK...MOISTURE WILL RECYCLE AS LIGHT
SURFACE WINDS SHIFT OUT OF THE WEST AND SOUTH AND THE UPPER LOW
TRACKS SLOWLY EASTWARD INTO TX. MAINLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THURSDAY...EXCEPT FOR SCATTERED
ACTIVITY ACROSS THE HIGH TERRAIN AND AT LOWER ELEVATIONS SOUTH OF
I-40. FRIDAY...ANOTHER MOIST BACK DOOR COLD FRONT WILL PLUNGE
SOUTHWARD THROUGH THE PLAINS...THEN PROBABLY INTO THE CENTRAL
VALLEY WITH ANOTHER EAST CANYON WIND FRIDAY NIGHT. THIS WILL KEEP
TEMPERATURES COOL OVER THE WEEKEND...ESPECIALLY IN THE EAST. IT WILL
ALSO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...MAINLY EAST
OF THE CONTINENTAL DIVIDE AND ESPECIALLY ALONG/JUST EAST OF THE
CENTRAL MOUNTAIN CHAIN.

44

&&

.AVIATION...
BACK DOOR COLD FRONT CURRENTLY THROUGH MUCH OF THE EASTERN PLAINS
WILL CONTINUE TO PUSH TO THE WEST TO THE CONTINENTAL DIVIDE THROUGH
THE PERIOD. GUSTY GAP WINDS WILL PERSIST INTO THE CENTRAL VALLEYS...
WITH THE STRONGEST WINDS AROUND THE KABQ AREA WHERE WINDS ARE
EXPECTED TO REACH GUSTS OF 25 TO 35 KT DURING THE MORNING HOURS AND
THEN AGAIN MONDAY EVENING THROUGH MONDAY NIGHT.  SHOWERS AND
THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE NORTHCENTRAL
MOUNTAINS AND NORTHEAST PLAINS THROUGH MID DAY...INCREASING TO COVER
MORE OF THE NORTH AND EAST AND FAVORING THE EASTERN HIGHLANDS AS THE
DAY PROGRESSES. MVFR TO IFR CIGS AND VISIBILITIES AND MOUNTAIN
OBSCURATIONS WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS WHILE
MOIST UPSLOPE FLOW WILL MAINTAIN AREAS OF IFR CIGS ALONG THE EASTERN
SLOPES TODAY AND MORE OF THE EAST MONDAY NIGHT INTO TUESDAY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
SHARP CONTRASTS ARE EXPECTED TODAY AS A BACK DOOR COLD FRONT USHERS
IN SIGNIFICANT LOW LEVEL MOISTURE TO THE REMAINDER OF THE EASTERN
PLAINS THEN TO THE CONTINENTAL DIVIDE...WHILE VERY DRY AIR AND GUSTY
SOUTHWEST FLOW PERSISTS ACROSS THE EAST.  SHOWERS AND THUNDERSTORMS
WILL INCREASE IN COVERAGE TODAY...TO COVER MUCH OF NORTHEAST AND
EASTERN ZONES BY LATER TODAY AND FAVORING THE EASTERN SLOPES AND
HIGHLANDS. GUSTY CANYON WINDS TO IMPACT MOST OF THE TYPICAL
LOCATIONS FROM TAOS SOUTH...WITH STRONGEST GAP WINDS EXPECTED IN THE
CENTRAL VALLEY...ESPECIALLY TONIGHT.

A DEEP TROUGH WITH TWO AREAS OF CIRCULATION...ONE OVER NORTHERN UTAH
AND A SECOND CENTERED OVER THE CALIFORNIA/ARIZONA...ARE CURRENTLY
EVIDENT ON SATELLITE IMAGERY. A DRY SLOT AT THE BASE OF THE TROUGH
WILL PUSH INTO THE SOUTHWEST CORNER OF THE STATE. CRITICAL FIRE
WEATHER CRITERIA COULD BE MET ACROSS PORTIONS OF THE WEST TODAY...
AND GRIDS CURRENTLY CARRY SPOTTY COVERAGE FOR AN HOUR OR TWO THIS
AFTERNOON.

A FIRST PIECE OF ENERGY CROSSES NEW MEXICO TODAY AS THE LOW CLOSES
OFF AND EVEN RETROGRADES A BIT.  LATEST MODEL RUNS CALL FOR THE
CLOSED LOW TO MOVE FURTHER SOUTH THAN EARLIER RUNS...WITH THE
FAVORED AREA OF PRECIPITATION SHIFTING TO THE SOUTH AS WELL.  RH
RECOVERIES SHOULD BE GOOD TO EXCELLENT ALL AREAS TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE INTO
TUESDAY AND TUESDAY NIGHT THEN LOOK TO FAVOR THE SOUTHWEST ZONES ON
WEDNESDAY AS THE CLOSED LOW MOVES INTO NORTHERN MEXICO.  RECYCLING
OF MOISTURE CONTINUES INTO THURSDAY WITH ISOLATED TO SCATTERED
WETTING RAIN FAVORING THE HIGHER TERRAIN.

BY FRIDAY EXTENDED MODELS GENERALLY AGREE WITH MOVING THE UPPER LOW
ACROSS TEXAS AS ANOTHER BACK DOOR FRONT PUSHES INTO THE EASTERN
PLAINS.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  41  72  45 /  20  20  20  20
DULCE...........................  63  31  66  35 /  30  50  50  30
CUBA............................  67  34  66  37 /  30  50  50  30
GALLUP..........................  70  35  69  38 /  10  10  30  30
EL MORRO........................  66  32  63  39 /  20  30  40  40
GRANTS..........................  70  36  65  43 /  20  40  40  30
QUEMADO.........................  69  38  65  42 /  10  20  50  50
GLENWOOD........................  77  42  76  44 /  10  10  50  30
CHAMA...........................  57  34  59  36 /  70  70  50  30
LOS ALAMOS......................  61  42  61  45 /  70  70  30  20
PECOS...........................  56  38  57  43 /  70  70  30  30
CERRO/QUESTA....................  57  33  59  35 /  70  70  30  30
RED RIVER.......................  45  29  49  33 /  80  80  40  30
ANGEL FIRE......................  44  29  49  33 /  80  80  30  30
TAOS............................  60  33  61  37 /  70  70  30  20
MORA............................  48  34  54  38 /  80  80  30  30
ESPANOLA........................  69  40  66  42 /  60  60  30  20
SANTA FE........................  59  41  59  46 /  60  60  30  30
SANTA FE AIRPORT................  63  41  63  45 /  60  60  30  30
ALBUQUERQUE FOOTHILLS...........  69  46  66  48 /  50  50  30  30
ALBUQUERQUE HEIGHTS.............  71  47  67  48 /  30  50  30  30
ALBUQUERQUE VALLEY..............  75  46  70  45 /  30  40  30  30
ALBUQUERQUE WEST MESA...........  73  45  69  45 /  30  50  30  30
LOS LUNAS.......................  77  45  70  46 /  20  40  30  30
RIO RANCHO......................  71  45  68  46 /  30  50  30  30
SOCORRO.........................  82  48  73  50 /  20  30  30  40
SANDIA PARK/CEDAR CREST.........  66  38  65  42 /  80  70  30  30
TIJERAS.........................  69  41  67  45 /  80  70  30  30
MORIARTY/ESTANCIA...............  61  35  60  39 /  70  80  40  40
CLINES CORNERS..................  54  35  56  41 /  70  70  40  30
GRAN QUIVIRA....................  70  41  61  45 /  60  50  40  40
CARRIZOZO.......................  76  44  65  46 /  50  60  50  40
RUIDOSO.........................  65  41  56  39 /  70  70  60  60
CAPULIN.........................  46  34  56  39 /  70  70  20  10
RATON...........................  54  37  61  39 /  60  60  30  20
SPRINGER........................  52  37  59  40 /  70  70  30  20
LAS VEGAS.......................  51  35  56  39 /  60  60  30  20
CLAYTON.........................  53  40  63  44 /  50  50  20  10
ROY.............................  52  40  59  43 /  60  60  20  10
CONCHAS.........................  60  44  64  45 /  50  60  30  20
SANTA ROSA......................  61  43  63  46 /  50  60  30  20
TUCUMCARI.......................  63  44  67  47 /  40  50  30  10
CLOVIS..........................  64  45  64  46 /  30  60  50  20
PORTALES........................  66  48  64  48 /  30  60  50  20
FORT SUMNER.....................  70  46  69  48 /  40  60  40  20
ROSWELL.........................  79  51  66  52 /  40  60  50  30
PICACHO.........................  73  46  61  47 /  50  60  50  50
ELK.............................  72  44  57  44 /  60  70  60  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES...
NMZ519.

&&

44/05
Hazardous weather outlook, May 7, 6:17 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 AM MDT MON MAY 7 2012

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
617 AM MDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STRONG EAST CANYON WINDS WILL IMPACT THE RIO GRANDE VALLEY TODAY
AND TONIGHT. GUSTS UP TO 50 MPH ARE EXPECTED BELOW CANYONS OPENING
INTO THE ALBUQUERQUE...LOS LUNAS AND BELEN AREAS FROM THE EAST.
ELSEWHERE IN THE CENTRAL VALLEY...EAST CANYON WIND GUSTS UP TO 40
MPH ARE EXPECTED IN SANTA FE...CENTRAL AND EASTERN SOCORRO COUNTY
AND CARRIZOZO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG EAST CANYON WINDS WILL TAPER OFF AROUND MID MORNING TUESDAY.

FRIDAY AND SATURDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND SATURDAY AFTERNOON
AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN.

44

In the hours before

Special weather statement, May 7, 11:49 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 AM MDT MON MAY 7 2012

NMZ506-507-071830-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
1149 AM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCKINLEY AND NORTHERN
CIBOLA COUNTIES THROUGH 1230 PM MDT...

AT 1149 AM MDT...SKYWARN SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
MILAN...OR ABOUT 6 MILES NORTHWEST OF GRANTS...MOVING NORTHWEST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PREWITT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3536 10812 3546 10787 3522 10782 3516 10794
TIME...MOT...LOC 1749Z 150DEG 12KT 3523 10792

KJ
Local storm report, May 7, 11:50 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 AM MDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             2 NNW MILAN             35.20N 107.91W
05/07/2012  E0.75 INCH       CIBOLA             NM   TRAINED SPOTTER

            GROUND COVERED BY UP TO DIME SIZED HAIL.

&&

EVENT NUMBER ABQ1201155

KJ
Special weather statement, May 7, 12:57 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT MON MAY 7 2012

NMZ504-506-071945-
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
1257 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY COUNTY THROUGH
145 PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE
PUBLIC REPORTED A STRONG THUNDERSTORM 16 MILES NORTH OF SAN
MATEO...OR ABOUT 26 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
MCKINLEY COUNTY EAST OF STATE ROAD 509.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3587 10770 3572 10738 3548 10767 3555 10783
TIME...MOT...LOC 1856Z 210DEG 24KT 3557 10770

KJ
Special weather statement, May 7, 1:22 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT MON MAY 7 2012

NMZ501-503-504-510-072030-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-SAN
JUAN MOUNTAINS-
122 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 230 PM MDT...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF NAGEEZI...OR ABOUT 31 MILES
SOUTH OF NAVAJO DAM...MOVING NORTHEAST AT 20 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED 10 TO 15 MILES WEST OF DULCE NEAR THE NEW
MEXICO COLORADO STATE LINE...ALSO MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH ANY OF THESE STORMS.

AREAS AFFECTED INCLUDE...NAVAJO
DAM...DULCE...TURLEY...ARCHULETA...NAVAJO LAKE STATE PARK AND
LUMBERTON.

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3699 10683 3624 10738 3623 10788 3700 10784
TIME...MOT...LOC 1921Z 210DEG 14KT 3637 10762

KJ
Special weather statement, May 7, 2:39 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT MON MAY 7 2012

NMZ540-072130-
SOUTHWEST CHAVES COUNTY-
239 PM MDT MON MAY 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 330 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES WEST OF DUNKEN...OR ABOUT
27 MILES EAST OF CLOUDCROFT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DUNKEN AND ELK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3272 10529 3278 10537 3294 10536 3312 10522
      3292 10491
TIME...MOT...LOC 2040Z 222DEG 19KT 3285 10529

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:04 PM MDTSpecial Weather StatementABQGuadalupe26 min
May 6, 6:29 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel48 min
May 6, 8:26 PM MDTSpecial Weather StatementABQMora34 min
May 6, 8:54 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel51 min
May 6, 9:47 PM MDTSpecial Weather StatementABQSan Miguel43 min
May 6, 10:27 PM MDTSpecial Weather StatementABQHarding48 min
May 7, 4:56 AM MDTWind AdvisoryABQ29 hr
May 7, 11:49 AM MDTSpecial Weather StatementABQMcKinley41 min
May 7, 12:57 PM MDTSpecial Weather StatementABQ48 min
May 7, 1:22 PM MDTSpecial Weather StatementABQ68 min
May 7, 2:39 PM MDTSpecial Weather StatementABQ51 min
May 7, 3:01 PM MDTSpecial Weather StatementABQSandoval44 min
May 7, 3:25 PM MDTSevere Thunderstorm WarningABQChaves35 min
May 7, 3:53 PM MDTSevere Thunderstorm WarningABQChaves37 min
May 7, 3:59 PM MDTSevere Thunderstorm WarningABQChaves46 min
May 7, 4:15 PM MDTSevere Thunderstorm WarningABQChaves45 min
May 7, 4:35 PM MDTSevere Thunderstorm WarningABQChaves40 min
May 7, 4:52 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 7, 5:19 PM MDTSevere Thunderstorm WarningABQChaves26 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.